MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 14CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 14CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLG2S14
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hemorrhoidectomy the device stopped working.Worked for a few minutes.Procedure was completed without any patient harm.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/24/2024.B3: event year only reported: 2024.D4 batch #: a9c60h.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the top of the i-blade fractured and slightly lifted.The device was connected to the generator and it was recognized.Because the i blade was damaged not all functional testing could be performed with the generator.The alert screen reported could have caused this issue.The jaws were found attached to the instrument.In addition, no pieces were found missing under microscope inspection.The condition of the blade prevented the functionality of the jaw.The jaw was unable to cycle open and close.A probable cause of the damage to the i blade could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch a9c60h, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.

Brand Name
ENSEAL G2 STRAIGHT JAW 14CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19602575
Report Number3005075853-2024-04661
Device Sequence Number7214475
Product Code GEI
UDI-Device Identifier10705036014171
UDI-Public10705036014171
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLG2S14
Device Lot NumberA9CH56
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2024
Initial Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown